MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72201994
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a surgery when the physician tried to do the knots, the suture broke and was not able to tie it down the labrum.He asked to waive this implant and new implant was opened.A 2.9 drill sleeve was used to prepare the insertion site.The anchor was left inside as it was deep into the bone there was not delay on the case and patient injury was not reported.
 
Additional Manufacturer Narrative
The reported 2.9 osteoraptor, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the suture broke during use, causing the anchor to be rendered surgically ineffective and left within the patients bone.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: use of a sharp instrument to manage or control the suture.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question will not be returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.No further investigation is required.Since no patient injuries were reported and a back-up device was used no further medical assessment is warranted.

Brand Name
OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8198380
Report Number1219602-2018-01803
Device Sequence Number19380693
Product Code MAI
UDI-Device Identifier03596010615558
UDI-Public03596010615558
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Catalogue Number72201994
Device Lot Number50715153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/30/2019
02/15/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/31/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1